Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

June 3, 2021Starr County, Texas

NWS Brownsville, TX issued this special weather statement at Jun 3, 2021, 6:13 PM CDT for Starr County, Texas. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 6:13 PM CDT (23:13 UTC)
Expired
Jun 3, 2021, 7:30 PM CDT
In force
77 min
Issued by
NWS Brownsville, TX

County Starr County, TX

The radar

The Brownsville radar (KBRO), 136 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1821 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

265 
WWUS84 KBRO 032313
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
613 PM CDT Thu Jun 3 2021
 
TXZ249-250-252-040030-
Brooks TX-Jim Hogg TX-Starr TX-
613 PM CDT Thu Jun 3 2021

...SPECIAL WEATHER STATEMENT...

At 613 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of El Sauz to 8 miles southwest of
Santa Catarina to near La Victoria. Movement was northeast at 20 mph.

Pea size hail and winds of 30 to 40 mph will be possible with these 
storms.

Locations impacted include...
Agua Nueva, Garciasville, La Puerta, Santa Catarina, La Victoria, La
Gloria, La Reforma, Alto Bonito, Las Lomas and San Isidro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2698 9820 2678 9830 2678 9832 2659 9842
      2627 9863 2637 9879 2645 9887 2703 9858
TIME...MOT...LOC 2313Z 209DEG 17KT 2659 9877 2658 9868 2636 9867 

$$

60/SPEECE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:08 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 3, 3:08 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
308 PM CDT Thu Jun 3 2021

.SHORT TERM (Now through Friday Night): Satellite and radar
images show convection with heavy rainfall continues to develop
across most of south Texas this afternoon. Precipitable water
values were just above two inches on the 12Z KBRO sounding and low
to mid level moisture will remain high across south Texas tonight
through Fri night as the 500mb low/trough across west Texas moves
slowly eastward through the period. Periods of heavy rainfall
with showers and thunderstorms will develop and move through deep
south Texas tonight into Friday as a stationary frontal boundary
across south Texas continues to provide unsettled weather across
the region. With the percent of normal rainfall 300 to 400 percent
across most of the CWA the past 7 days...have issued a Flash
Flood Watch for all of deep south Texas tonight through early
Saturday morning as rain chances will be high tonight through Fri
night with the potential for heavy rainfall.

.LONG TERM (Saturday through Thursday): Unsettled weather is
expected to continue across deep south Texas through much of the
long term. 500 mb low pressure will lollygag over Texas this weekend
before moving north of the Red River Valley early next week. The
best rain chances will occur Saturday as the center of the mid-level
low remains nearby and with deeper moisture lingering across the
area. Models differ on rain chances through the weekend and into
next week. The latest ECMWF/NAM runs are more robust with pops
than the GFS, especially for Saturday. A general mid-level
weakness over the region is expected to support isolated to
scattered showers and thunderstorms through the period. A gradual
warming of daytime high and overnight low temperatures will occur
through the period as cloud cover and rain chances decrease. Will
lean towards the NBM for pops and temperatures through the period.

&&

.MARINE (Now through Friday night): Light to moderate southeast
winds will prevail across the coastal waters tonight with surface
high pressure across the southeast United States and the northern
Gulf of Mexico. The pressure gradient will remain weak across the
lower Texas Friday and the light to moderate southeast winds will
continue across the western Gulf of Mexico Friday into Fri night.

Saturday through Wednesday: Favorable conditions are expected
initially as broad high pressure prevails across the Gulf. Light to
moderate southeast flow and low to moderate seas will prevail
through Saturday night. Slightly more adverse conditions are
expected to develop Sunday into Tuesday as pressure gradient
strengthens and as swell approaches the Lower Texas Coast from the
southern Gulf of Mexico. Light to moderate southeast winds and
moderate seas will prevail through midweek. Small Craft Exercise
Caution and/or Small Craft Advisories may be needed Sunday through
Tuesday along the Lower Texas Coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  83  73  85 /  50  60  40  40
BROWNSVILLE          74  85  73  88 /  50  50  40  40
HARLINGEN            72  85  71  88 /  50  50  40  40
MCALLEN              72  86  71  89 /  50  60  30  40
RIO GRANDE CITY      71  87  71  91 /  40  60  30  30
SOUTH PADRE ISLAND   76  80  76  81 /  50  50  40  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch from 7 PM CDT this evening through Saturday
     morning for TXZ248>257-351-353.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term/Aviation...61-Castillo
Long Term...63-KC
IDSS...68-McGinnis
Hazardous weather outlook, Jun 3, 5:40 PM CDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
540 PM CDT Thu Jun 3 2021

TXZ248>257-351-353-040945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
540 PM CDT Thu Jun 3 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

A Flash Flood Watch is in effect for all of Deep South Texas through
7 AM Friday.

Scattered to numerous showers and thunderstorms will be possible
this evening through tonight. These storms could produce locally
heavy rainfall that could lead to nuisance flooding or even flash
flooding.

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Flash Flood Watch is in effect through 7 AM Friday for all of Deep
South Texas

Scattered to numerous showers and thunderstorms will be possible
Friday through Saturday. The stronger of these thunderstorms could
produce locally heavy rainfall that could lead to nuisance flooding
or even flash flooding.

An elevated risk of rip currents is possible at the local beaches
Sunday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later tonight into Friday morning.

GMZ130-132-135-150-155-170-175-040945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
540 PM CDT Thu Jun 3 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Scattered to numerous showers and thunderstorms will be possible
across the lower Texas marine locations through tonight. Isolated
stronger thunderstorms could produce gusty winds, locally higher
seas, and frequent cloud to water lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered thunderstorms will be possible across the lower Texas
marine locations from Friday through Wednesday. Isolated stronger
thunderstorms could produce gusty winds, locally higher seas, and
frequent cloud to water lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 3, 4:14 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Brownsville TX
414 PM CDT Thu Jun 3 2021

TXZ253-032215-
Southern Hidalgo TX-
414 PM CDT Thu Jun 3 2021

...SPECIAL WEATHER STATEMENT...

At 413 PM CDT, National Weather Service Brownsville Doppler radar
was tracking a strong thunderstorm over Chateau Heights, or over
South McAllen, moving north at 25 mph.

Wind gusts of 30 mph will be possible with this storm.

Locations impacted include...
Edinburg, Mission, Pharr, San Juan, Alamo, Donna, Hidalgo, Palmview,
Palmhurst and North McAllen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2607 9808 2606 9810 2607 9813 2605 9815
      2607 9818 2606 9819 2607 9825 2610 9829
      2612 9827 2612 9830 2610 9830 2613 9833
      2617 9834 2616 9839 2620 9844 2649 9846
      2645 9805 2604 9804 2604 9808
TIME...MOT...LOC 2113Z 176DEG 23KT 2618 9822

60/SPEECE
Special weather statement, Jun 3, 4:35 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Brownsville TX
435 PM CDT Thu Jun 3 2021

TXZ254-256-032245-
Coastal Willacy TX-Inland Willacy TX-
435 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND CENTRAL
WILLACY COUNTIES UNTIL 545 PM CDT...

At 434 PM CDT, National Weather Service Doppler radar in Brownsville
was tracking a strong thunderstorm over Willamar, or 9 miles east of
Lyford. This storm was nearly stationary.

Half inch hail and wind gusts from 40 to 50 mph will be possible
with this storm.

Locations impacted include...
Lyford, San Perlita, Willamar, Santa Monica, Lyford Elementary
School, Lyford City Hall, San Perlita High School, Porfirio, Lyford
High School and Los Coyotes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2644 9741 2644 9743 2643 9742 2630 9755
      2632 9770 2641 9780 2660 9759 2647 9742
      2647 9744 2646 9743 2645 9746 2646 9741
      2644 9740 2644 9739 2643 9739
TIME...MOT...LOC 2134Z 221DEG 3KT 2641 9763

60/SPEECE
Special weather statement, Jun 3, 4:58 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Brownsville TX
458 PM CDT Thu Jun 3 2021

TXZ251-253-254-353-032245-
Inland Willacy TX-Southern Hidalgo TX-Northern Hidalgo TX-
Inland Kenedy TX-
458 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...
NORTHEASTERN HIDALGO AND NORTHWESTERN WILLACY COUNTIES UNTIL 545 PM
CDT...

At 458 PM CDT, Doppler radar was tracking a strong thunderstorm over
Edinburg South Texas International Airport
Edinburg South Texas International Airport, or over Faysville, moving
northeast at 25 mph.

Pea size hail and wind gusts of 40-50 mph will be possible with this
storm.

Locations impacted include...
Hargill, Lasara, San Manuel, Linn, Faysville, Red Gate, Jose Borrego
Middle School, Lasara Elementary School, Monte Cristo Elementary
School and Doolittle.

LAT...LON 2630 9802 2638 9825 2669 9814 2666 9774
TIME...MOT...LOC 2158Z 204DEG 21KT 2642 9809

BA
Special weather statement, Jun 3, 5:27 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Brownsville TX
527 PM CDT Thu Jun 3 2021

TXZ252-253-032300-
Southern Hidalgo TX-Starr TX-
527 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIDALGO AND
SOUTHEASTERN STARR COUNTIES UNTIL 600 PM CDT...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm over
Garciasville, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Rio Grande City, Sullivan City, Los Ebanos, Garciasville, La Grulla,
La Victoria, Los Alvarez, Fort Ringgold County Park, Cuevitas and
Starr County Sheriffs Office.

LAT...LON 2626 9859 2625 9862 2626 9862 2624 9867
      2626 9868 2627 9872 2629 9871 2630 9875
      2631 9874 2633 9875 2633 9879 2637 9880
      2635 9890 2637 9891 2657 9882 2646 9834
      2624 9854 2625 9856 2624 9855 2622 9856
TIME...MOT...LOC 2227Z 205DEG 24KT 2630 9874

BA
Special weather statement, Jun 3, 5:58 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Brownsville TX
558 PM CDT Thu Jun 3 2021

TXZ248-249-252-040015-
Jim Hogg TX-Zapata TX-Starr TX-
558 PM CDT Thu Jun 3 2021

...SPECIAL WEATHER STATEMENT...

At 557 PM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from near South Fork
Estates to near Lopeno. Movement was northeast at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Zapata, Roma, Escobares, Hebbronville, El Sauz, Viboras, Lopeno, La
Rosita, Bustamante and New Falcon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2734 9852 2726 9853 2724 9849 2720 9849
      2637 9891 2639 9893 2641 9903 2640 9908
      2643 9911 2648 9909 2654 9917 2672 9921
      2686 9929 2727 9905 2727 9880 2735 9880
      2736 9863 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 2257Z 227DEG 15KT 2731 9873 2672 9902

60/SPEECE
Special weather statement, Jun 3, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
613 PM CDT Thu Jun 3 2021

TXZ249-250-252-040030-
Brooks TX-Jim Hogg TX-Starr TX-
613 PM CDT Thu Jun 3 2021

...SPECIAL WEATHER STATEMENT...

At 613 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of El Sauz to 8 miles southwest of
Santa Catarina to near La Victoria. Movement was northeast at 20 mph.

Pea size hail and winds of 30 to 40 mph will be possible with these
storms.

Locations impacted include...
Agua Nueva, Garciasville, La Puerta, Santa Catarina, La Victoria, La
Gloria, La Reforma, Alto Bonito, Las Lomas and San Isidro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2698 9820 2678 9830 2678 9832 2659 9842
      2627 9863 2637 9879 2645 9887 2703 9858
TIME...MOT...LOC 2313Z 209DEG 17KT 2659 9877 2658 9868 2636 9867

60/SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:01 PM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more13 hr
Jun 3, 3:35 PM CDTSpecial Weather StatementBROWillacy55 min
Jun 3, 3:46 PM CDTFlash Flood WarningBROKenedy3 hr
Jun 3, 4:14 PM CDTSpecial Weather StatementBROHidalgo61 min
Jun 3, 4:35 PM CDTSpecial Weather StatementBROWillacy70 min
Jun 3, 4:39 PM CDTAreal Flood AdvisoryBROWillacy111 min
Jun 3, 4:58 PM CDTSpecial Weather StatementBROHidalgo47 min
Jun 3, 5:27 PM CDTSpecial Weather StatementBROStarr33 min
Jun 3, 5:58 PM CDTSpecial Weather StatementBROJim Hogg, Zapata77 min
Jun 3, 6:31 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg, Starr, Zapata3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.